MAUDE Adverse Event Report: ARTHREX, INC. MODULAR DRILL, 10­° FULL, 25 MM; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. MODULAR DRILL, 10­° FULL, 25 MM; POWERED SURG ORTHOPEDIC INSTR
Model Number MODULAR DRILL, 10­° FULL, 25 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a sales representative reported via (b)(4) that an ar-9596-1025f modular drill broke.This occurred during a case and caused no issues for the patient.Additional information was provided on 01/23/2025, where the sales representative stated that this event occurred during a reverse procedure on (b)(6) 2025.The device broke while being used.The patient had a fair bone quality.All fragments were able to be retrieved from the patient.There was no delay in the procedure, and no additional anesthesia needed to be administered.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces and/or prying/leveraging the device during use.

Brand Name
MODULAR DRILL, 10­° FULL, 25 MM
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21356277
Report Number1220246-2025-00378
Device Sequence Number9078586
Product Code HWE
UDI-Device Identifier00888867346109
UDI-Public00888867346109
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODULAR DRILL, 10­° FULL, 25 MM
Device Catalogue NumberAR-9596-1025F
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown